Alert archive / Michigan / Small Craft Advisories in 2020
Small Craft Advisory 52, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 26, 2020, 10:51 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2020, 10:51 AM EDT (14:51 UTC)
- Expired
- Jul 26, 2020, 10:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 7:44 AM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 7:44 AM EDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 744 AM EDT Sun Jul 26 2020 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 320 AM EDT Sun Jul 26 2020 - Today the last oppressive day for a while - Showers and thunderstorms this evening into Monday - Comfortable pattern Tuesday into the weekend && .DISCUSSION...(Today through next Saturday) Issued at 320 AM EDT Sun Jul 26 2020 -- Today the last oppressive day for a while -- No changes to the previous forecast. Heat indices will reach the mid to upper 90s over most inland locations, but the oppressiveness will be offset somewhat by southwest winds in the 10 to 20 mph range. -- Showers and thunderstorms this evening into Monday -- No changes to previous thinking. We will see showers and storms initially developing late this afternoon/early evening up towards US- 10 ahead of a slow moving cold front. This could be the area seeing the most rain overall, but amounts nonetheless should be highly variable. To illustrate, the ECMWF Ensemble (ECE) shows appreciable spread, with local amounts of 2+ inches well within the range of possibility according to some of the ensemble members. Rain potential spreads farther south and east overnight. However, some model guidance suggests this will gradually decrease in coverage as it does so and then fill in again by mid-morning Monday. This uptick could possibly be the result of both insolation and superposition with a jet entrance region aloft. Regardless of the exact details, likely PoPs areawide are still justified - although, as mentioned before, precipitation amounts could be quite variable. Looking upstream, we believe the 26/00Z MPX sounding provides a reasonably accurate preview of our future pre-frontal environment. Its characteristics of high PWAT, skinny CAPE, substantial warm cloud depth, etc. all support large rainfall rates. This limits the severe weather threat, but with the mentioned insolation and improving jet dynamics towards midday Monday, the SPC marginal threat for severe thunderstorms over our southeast forecast area is quite justified. -- Comfortable pattern Tuesday into the weekend -- No change to inherited forecast. Model guidance from 24 hours ago indicated a substantial warmup for the end of the week, but subsequent guidance no longer supports this. Instead, maximum apparent temperatures around 80 should prevail thanks in part to dewpoints hovering in the upper 50s. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 744 AM EDT Sun Jul 26 2020 At the terminals, very high confidence for VFR conditions through 18Z and high confidence for VFR from 18Z to 00Z. Afterwards, precipitation approaches from the northwest and we will see a gradual lowering of ceilings. The greatest chance for thunder will be at KMKG...the northwesternmost terminal...early tonight. Ceiling restrictions of the MVFR variety will start affecting terminals after 06Z. Given the southeastward progression of rain, ceiling restrictions will probably commence earlier than 06Z across areas north of the terminals. && .MARINE... Issued at 320 AM EDT Sun Jul 26 2020 South-southwest winds are expected to increase to 10 to 15 knots today, resulting in 2-4 foot waves and a moderate swim risk at the beaches. Potential exists however for winds and wave to over- perform, which may necessitate the issuance of Small Craft Advisories and Beach Hazard Statements in later updates. The best chance of larger waves of 3-5 feet looks to be at Ludington State Park. Larger waves are possible farther south as well and it is worth noting that the FVCOM shows strong and rather chaotic surface currents setting up farther south in the vicinity of Grand Haven State Park as well as near Pere Marquette Park. South piers of these places will be hazardous even without 5 foot waves, especially when combined with high water levels and the lure of warm water with large crowds expected at the beaches. This whole situation is reminiscent of last Sunday in which there were people swept off the pier at Grand Haven and a drowning occurred. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...TJT DISCUSSION...TJT AVIATION...TJT MARINE...TJT
Hazardous weather outlook, Jul 26, 4:14 AM EDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 414 AM EDT Sun Jul 26 2020 MIZ037>040-043>046-050>052-056>059-064>067-071>074-271000- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 414 AM EDT Sun Jul 26 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Thunderstorms are expected to develop this afternoon around US-10 and move slowly southeastward overnight. The main threats will be locally heavy rain and nuisance flooding in spots. .DAYS TWO THROUGH SEVEN...Monday through Saturday Showers and thunderstorms from Sunday night will progress southeastward across the area and exit Monday afternoon. Locally heavy rain and nuisance flooding in spots will continue to be possible and storms could get strong in the afternoon in the vicinity of Lansing and Jackson. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-271000- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 414 AM EDT Sun Jul 26 2020 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Building waves will make boating and swimming activities increasingly hazardous. Thunderstorms will begin affecting the lakeshore farther north towards Ludington by late afternoon and this activity will slowly move southward along the lakeshore overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms will continue Monday morning and exit the area by afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:45 AM EDT | Beach Hazards Statement | GRR | Mason, Muskegon, Oceana, Ottawa | 11 hr |
| Jul 26, 5:15 PM EDT | Special Marine Warning | GRR | 90 min |
Nearby
Small Craft Advisories in Michigan, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.